MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-88-00
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that a s5 mast roller pump turned off by itself during procedure.There was no patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H10: livanova deutschland manufactures the s5 mast roller pump.The incident occurred in (b)(6).A livanova field service representative was dispatched to the facility to investigate the device and could not reproduce the reported issue.The serial read-out of the involved pump (real time device parameters and setting recording file) was analyzed: at 12:28 of the date of the event an error code was stored indicating that the level monitoring function was turned off (without unlinking it).This could be due to a can bus interruption or to a malfunction of the can interface of the pump; at 12:38 of the date of event an error code was stored confirming that hand-crank has been performed without switching off the pump.The root cause of the pump stop was a can bus interruption that was most likely due to external interference from other devices or an intermittent failure of the system boards (hek 0411 and b hex 041).If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Following a deeper analysis, hypothesis of external interference can be ruled out since the affected pump turned off but it didn't restart on its own, which would have happened in the event of external interference.Therefore, can bus interruption that was most likely due to failure of the system boards (hek 0411 and b hex 041).Failure of electronic boards can be related to multiple and not deterministic factors such as exposure to heat, dust and moisture, accidental impacts (drops and falls), and power overloads/surges but also to variability of micro sub components.However, there is no concerning trend for this kind of failure.
 
Additional Manufacturer Narrative
**udi related data quality updates only** d2a.Common device name has been corrected in the dedicated section.D2b.Device product code has been corrected in the dedicated section." g.4 pma/510(k) number has been corrected in the dedicated section.
 
Event or Problem Description
See initial report.

Brand Name
S5 MAST ROLLER PUMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key18353765
Report Number9611109-2023-00641
Device Sequence Number6923826
Product Code DTQ
UDI-Device Identifier04033817900474
UDI-Public(01)04033817900474(11)211208
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103762
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-88-00
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer02/29/2024
08/08/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date03/29/2024
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown